Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 5, 2006, 6:46 PM CDT for Dawson County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 5, 2006, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 052346 SVRGID NEC047-060045- /O.NEW.KGID.SV.W.0101.060605T2346Z-060606T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 646 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 745 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF WILLOW ISLAND...OR ABOUT 19 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW ISLAND AT 655 PM CDT... COZAD AT 700 PM CDT... LEXINGTON AT 725 PM CDT... PEOPLE IN DAWSON COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 4103 9954 4103 10018 4071 10016 4068 9942 $$
4 follow-up statements
000 WWUS53 KGID 060000 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT MON JUN 5 2006 NEC047-060045- /O.CON.KGID.SV.W.0101.000000T0000Z-060606T0045Z/ DAWSON NE- 700 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DAWSON COUNTY... AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF COZAD...OR ABOUT 13 MILES NORTHWEST OF LEXINGTON... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON AT 720 PM CDT... OVERTON AT 740 PM CDT... TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY. REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4103 9954 4103 10018 4071 10016 4068 9942 $$
000 WWUS53 KGID 060016 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 716 PM CDT MON JUN 5 2006 NEC047-060045- /O.CON.KGID.SV.W.0101.000000T0000Z-060606T0045Z/ DAWSON NE- 716 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DAWSON COUNTY... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF COZAD...OR ABOUT 15 MILES WEST OF LEXINGTON...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON AT 740 PM CDT... TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY. REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY. LAT...LON 4103 9954 4103 10018 4071 10016 4068 9942 $$
000 WWUS53 KGID 060025 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 725 PM CDT MON JUN 5 2006 NEC047-060045- /O.CON.KGID.SV.W.0101.000000T0000Z-060606T0045Z/ DAWSON NE- 725 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DAWSON COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF COZAD...OR ABOUT 10 MILES WEST OF LEXINGTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON AT 740 PM CDT... OVERTON AT 745 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4103 9954 4103 10018 4071 10016 4068 9942 $$
000 WWUS53 KGID 060041 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 741 PM CDT MON JUN 5 2006 NEC047-060051- /O.EXP.KGID.SV.W.0101.000000T0000Z-060606T0045Z/ DAWSON NE- 741 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY EXPIRES AT 745 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. LAT...LON 4103 9954 4103 10018 4071 10016 4068 9942 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:36 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 2:36 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 236 PM CDT MON JUN 5 2006 .SHORT TERM...TONIGHT AND TUESDAY. ATTENTION IS THUNDERSTORMS...ONGOING AND LATER DEVELOPING. MORNING MCS PRODUCED RAINFALL AMOUNTS ON AVERAGE OF ONE TENTH TO NEAR ONE HALF INCH ACROSS MUCH OF THE CWA. CONVECTION REMAINS ONGOING IN NORTH CENTRAL KANSAS AND ADDITIONAL ACTIVITY HAS DEVELOPED ALONG OUTFLOW BOUNDARIES IN OUR EASTERN CWA...AIDED BY INCREASING INSOLATION. MAIN FOCUS THOUGH IS ON THE NEXT ROUND OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. SURFACE TROUGH OR WEAK COLD FRONT WAS ORIENTED FROM KANW TO KAIA AND KSNY AS OF 18Z. MOISTURE AXIS WAS LOCATED ACROSS CENTRAL AND EASTERN NEBRASKA AND KANSAS. LAPS DATA INDICATES THE HIGHER INSTABILITIES WITH SFC BASED CAPES OF 1500-2000 J/KG ALONG THE BOUNDARY IN WESTERN NEBRASKA...WITH LITTLE CIN. VISIBLE SATELLITE IMAGERY ALSO SHOWS A LINE OF CUMULUS DEVELOPING AS WELL...KUEX HAS SHOWN DEVELOPMENT NEAR BROWNLEE IN CHERRY COUNTY. ALL INDICATIONS SHOW THAT THIS WILL LIKELY BE THE AREA OF CONTINUED INITIATION IN THE NEXT FEW HOURS...WITH THUNDERSTORMS EXPECTED TO ORGANIZE AND MOVE SOUTHEAST THROUGH OUR CWA THIS EVENING. THE FRONTAL BOUNDARY SHOULD MAKE A BETTER PUSH SOUTHEAST SHORTLY AS ENERGY ASSOCIATED WITH UPPER LOW IN SASKATCHEWAN PUSHES FURTHER SOUTHEAST INTO SOUTH DAKOTA. SHEAR IS DECENT FOR STORM ORGANIZATION...WITH ENHANCEMENT BOTH ALONG APPROACHING AND RESIDUAL BOUNDARIES. EXPECT PRIMARY HAZARDS WILL BE DAMAGING WIND AND LARGE HAIL. LOWER LCL HEIGHTS...TEMP DEWPOINT SPREADS...AND MOISTURE CONVERGENT AREA IS IN OUR SOUTHERN ZONES WILL ALSO BE FAVORABLE FOR STORMS AS ANOTHER BOUNDARY STRETCHES ACROSS CENTRAL KANSAS. THIS AREA IS IN SPC MODERATE RISK OUTLOOK. CANNOT COMPLETE RULE OUT TORNADIC DEVELOP...HOWEVER WIND...HAIL AND LOCALLY HEAVY RAINFALL EXPECTED TO BE THE MAIN HAZARDS. THE COOL FRONTAL BOUNDARY PUSHES THROUGH TONIGHT AND PRECIPITATION WILL WIND DOWN AFTER MIDNIGHT. SURFACE HIGH PRESSURE BUILDS IN ON TUESDAY AND HEIGHTS RISE AND TEMPERATURES MODERATE AGAIN. IN THE DRIER AIRMASS...AFTERNOON READINGS SHOULD STILL REACH INTO THE 80S. .LONG TERM...00Z WEDNESDAY THROUGH MONDAY. MAIN FORECAST CONCERNS WILL BE INTERMITTENT CHANCES FOR THUNDERSTORMS LATE IN THE WEEK AND INTO THE WEEKEND AND TEMPERATURES THROUGH THE PERIOD. AN UPPER RIDGE AND SURFACE HIGH PRESSURE SYSTEM BUILD INTO THE REGION TUESDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL BE QUITE WARM AS 850MB TEMPERATURES ARE EXPECTED TO BE AROUND 22 TO 26 DEG C. BY THURSDAY A SHORT WAVE SLIDES ACROSS THE RIDGE AND WITH A SURFACE LOW DEVELOPING TO THE WEST THERE IS A SLIGHT CHANCE FOR SOME THUNDERSTORMS THURSDAY NIGHT. CONVECTION WILL LIKELY INITIATE TO THE WEST ALONG THE FRONT...BUT WILL MOVE INTO FORECAST AREA BEFORE THEY DISSIPATE. THE RIDGE CONTINUES TO BREAK DOWN AS MORE SHORT WAVES MOVE INTO THE AREA DURING THE WEEKEND. WITH EACH OF THE SHORT WAVES THERE IS A SLIGHT CHANCE THAT THERE WOULD BE SOME SHOWERS OR THUNDERSTORMS. THE BEST CHANCE WOULD BE SATURDAY NIGHT AS A COLD FRONT MOVES THROUGH THE FORECAST AREA. AFTER THE COLD FRONT MOVES THROUGH...COOLER TEMPERATURES ARE EXPECTED FOR THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && CF/JCB
Hazardous weather outlook, Jun 5, 5:04 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 504 PM CDT MON JUN 5 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 504 PM CDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH AND HAIL THE SIZE OF GOLF BALLS ARE POSSIBLE THIS EVENING. THUNDERSTORMS HAVE DEVELOPED TO THE NORTHWEST AND WILL MOVE INTO SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...HOWEVER THE POTENTIAL FOR AN ISOLATED TORNADO AND LOCALLY HEAVY RAINFALL DOES EXIST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST DURING THE TUESDAY TO SUNDAY TIME FRAME. DANGEROUS LIGHTNING IS POSSIBLE IN ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) JCB
In the hours before
Special weather statement, Jun 5, 6:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 615 PM CDT MON JUN 5 2006 NEZ060-060000- DAWSON- 615 PM CDT MON JUN 5 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CALLAWAY...OR 19 MILES SOUTH OF ARNOLD...AND MOVING SOUTHEAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... GOTHENBURG AT 625 PM CDT... WILLOW ISLAND AT 635 PM CDT... COZAD AT 645 PM CDT... EDDYVILLE AT 700 PM CDT... PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:55 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.